Jump to content

Don123 Sertraline withdrawal


Don123

Recommended Posts

Hi everyone I'm new to this site just looking for some advice I've been on sertraline for just over 6 months and it not been a good time I was on 50mg for 6-7 weeks then 100mg for 5 weeks had numb head and high anxiety so doctor said it was to high so I went back down to 50mg for 5-6 weeks the down to 25 for 4 weeks now I've been on 12.5 mg for 5 weeks and have low mood and intrusive thoughts that are driving me mad could this be brcausr of the withdrawal ? ADVICE PLEASE

I've never been myself since starting sertraline

Thanks

Link to comment
  • Moderator Emeritus

Hello Don and welcome to s/a,

 

I'm sorry you're having a rough time with the sertraline.  The effects you are feeling are very common withdrawal symptoms.  It sounds like Sertraline didn't really agree with you in the first place, and then because your doctor recommended what is actually a very fast taper, you have ended up in this situation.  It can be less scary if you understand what is happening to you and why:  http://survivingantidepressants.org/index.php?/topic/603-what-is-withdrawal-syndrome/ 

 

We recommend tapering by no more than 10% of your current dose each 4-6 weeks.  This gives your central-nervous-system a much better chance to adapt and heal and stabilise.  This thread will give you a good understanding of that. 

 

Sometimes people reinstate a small amount to allow their CNS to stabilise before they start a gentle tapering plan, but because you have been sensitive to sertraline, I don't think it would be a good option for you.  (Another mod might give us a second opinion on that).  Have a read of the pros and cons of reinstatement and see what you think.   

 

After that, we could work out a slow and gentle tapering plan.  Come back to this thread to ask any further questions, and to record your progress.  This can be your journal.  You'll be able to get off this, the main thing is to go slow and gentle.  You might also like to read tips for tapering off sertraline.

 

You'll be able to start feeling like yourself again :)

 

Best wishes,

KarenB

2010  Fluoxetine 20mg.  2011  Escitalopram 20mg.  2013 Tapered badly and destabilised CNS.  Effexor 150mg. 

2015 Begin using info at SurvivingAntidepressants.  Cut 10% - bad w/d 2 months, held 1 month. 

Micro-tapering: four weekly 0.4% cuts, hold 4 weeks (struggling with symptoms).

8 month hold.

2017 Micro-tapering: four weekly 1% cuts, hold 4 weeks (symptoms almost non-existent).

2020 Still micro-tapering. Just over 2/3 of the way off effexor. Minimal symptoms, - and sleeping well.
Supplements: Fish oil, vitamin C, iron, oat-straw tea, nettle tea.

My story of healing:ContinuedHealing

***I am not a doctor; please do your own research and be able to take responsibility for decisions you make.*** 

           'The possibility of renewal exists so long as life exists.'  Dr Gabor Mate.

Link to comment
  • Moderator Emeritus

Don,

 

Welcome to S/A and sorry you have found your way here.  Spend some time reading as Karen suggests and you will hopefully get a sense of some of the things we recommend in dealing with withdrawal. As Karen suggests, your taper schedule was aggressive and, in our experience, it is no surprise it has left you with withdrawal symptoms.  Good news is that you were not on that long and you should be optimistic that your brain will be able to remodel itself more quickly.  This is not always the case but there is reason to hope for a quicker recovery.

 

Since, as I read it, you are still on 12.5mg I don't think you need to worry about reinstating.  If I misread then you can look at that option.  Assuming, however, you are still on 12.5mg, I would recommend that you stay here for the foreseeable future and let your receptors catch up to the lowered level of medicine in your system.  At this point, I would not even put together a schedule to get off the last 12.5, rather I would just wait, be as gentle with yourself as possible, try magnesium and fish oil.  See the following:  Fish Oil and Magnesium 

 

It would be helpful if you could put your medicine history in your signature per the following. 

 

Withdrawal History in Signature OR Complete your Signature from Phone or Tablet

 

Do some reading and then come back with your additional questions.

 

Best,

 

Andy

Sertraline 50mg and Clonazapam .375mg from 2000 -- symptoms of dizziness Spring 2012

increased to .5 Clonazapam and 100mg Sertraline -- no improvement

Benzo microtaper from November 2012 to November 2014 (followed benzo sites "taper benzo first")

Started Sertraline taper in December 2014 cut by 25mg to 75mg; 62.5mg 1/1/15 and 50mg on 2/1/15

Held at 50mg through April 5 to use liquid 
Reduced dosage in 10% or less drops from 50mg to 25mg -- at single tablet of 25mg on 10/5/15

Transitioned to all liquid for accuracy while tapering -- Horrible insomnia -- back to 25mg liquid and held until October 1, 2016

10/16 -- 11/18 tapered very slowly to 10.6mg.  No real improvement and never really stable so updosed to 12.5mg (1/2 a pill) for convenience and long hold.

After 8+ months of holding with no noticeable improvement decided to add .4ml of liquid Prozac (about 1.5mg) to see if that improves the situation

Supplements, Magnesium, D3, Omega 3, curcumin, Valerian, 81mg Aspirin, L-Theanine, Vit. C,

 

Link to comment
  • Moderator Emeritus

Hi Don , sorry that you'e having symptoms from tapering too fast.  You weren't to know.

You might consider up-dosing to enable you to stabilize quicker.  DO  nOT  decrease any more yet.

 

This is a table of common withdrawal symptoms.  Until you stabilize , it's very common for symptoms

to come and go , as you've been finding out.

Are the intrusive thoughts making you feel unsafe?  

 

 glenmullen_symptoms_AS Appendix 1.pdf 

 

Fresh

1987-1997 pertofran , prothiaden , Prozac 1997-2002 Zoloft 2002-2004 effexor 2004-2010 Lexapro 40mg

2010-2012Cymbalta 120mg

Sept. 2012 -decreased 90mg in 6months. Care taken over by Dr Lucire in March 2013 , decreased last 30mg at 2mg per week over 3 months. July 21 , 2013- last dose of Cymbalta

Protracted withdrawal syndrome kicked in badly Jan.2014 Unrelenting akathisia until May 2014. Voluntary hosp. admission. Cocktail of Seroquel, Ativan and mirtazapine and I was well enough to go home after 14 days. Stopped all hosp. meds in next few months.

July 2014 felt v.depressed - couldn't stop crying. Started pristiq 50mg. Felt improvement within days and continued to improve, so stayed on 50mg for 8 months.

Began taper 28 Feb. 2015. Pristiq 50mg down to 45mg. Had one month of w/d symptoms. Started CES therapy in March. No w/d symptoms down to 30mg.

October 2015 , taking 25mg Pristiq. Capsules compounded with slow-release additive.

March 2016 , 21mg

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy